Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 67, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 22, 2006, 11:14 PM EDT for Nelson County, Washington County, Kentucky. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 11:14 PM EDT (03:14 UTC)
- Expired
- Sep 23, 2006, 12:45 AM EDT
- In force
- 91 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 230316
FFWLMK
KYC179-229-230445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1114 PM EDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1245 AM EDT
* AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIKELY FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING
FROM 10 MILES EAST OF SPRINGFIELD TO 16 MILES SOUTHWEST OF
BARDSTOWN...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FENWICK AND ST. CATHERINE.
RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE OCCURRING WITH THESE
STORMS THIS EXTREMELY HEAVY RAINFALL ON TOP OF WET GROUND FROM
EARLIER RAINS WILL LEAD TO SIGNIFICANT FLOODING PROBLEMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3787 8505 3787 8559 3770 8568 3769 8529
3764 8504
$$
131 follow-up statement
000
WGUS73 KLMK 230355
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 PM EDT FRI SEP 22 2006
KYC179-229-230445-
NELSON KY-WASHINGTON KY-
1154 PM EDT FRI SEP 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
WASHINGTON AND NELSON COUNTIES...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SPRINGFIELD TO 9
MILES WEST OF SPRINGFIELD...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
CATHERINE...TEXAS...FENWICK AND MACKVILLE.
RAINFALL RATES OF ONE TO THREE INCHES PER HOUR CAN BE EXPECTED WITH
THESE STORMS...LEADING TO SIGNIFICANT FLOODING PROBLEMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3788 8505 3792 8547 3769 8552 3766 8530
3764 8504
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 10:14 PM EDT, 1 hour earlier.
Area forecast discussion, Sep 22, 10:14 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 PM EDT FRI SEP 22 2006
.UPDATE...
UPDATED ZONES TO ADD TORNADO WATCH AND TO MAKE MINOR CHANGES TO
TEMPERATURE AND DEW POINT GRIDS RAISED WIND GUSTS FOR TONIGHT AND
SATURDAY. THUNDERSTORMS HAVE BEEN INCREASING THIS EVENING AS LOW
LEVEL JET INCREASES OVER THE AREA. WINDS SPEEDS EXPECTED TO
INCREASE TO 50 MPH AROUND 850 MB OVERNIGHT. THUNDERSTORMS WILL
CONTINUE TO TRAIN OVER THE AREA. HEAVY RAIN HAS ALREADY FALLEN
NEAR AND NORTH OF THE OHIO RIVER AND WITH RADAR INDICATING
THUNDERSTORMS LINING UP OVER THE AREA AND MORE THUNDERSTORMS
INCREASING TO THE WEST...REPEAT EPISODES OF HEAVY RAIN WILL
CONTINUE FOR MUCH OF THE NIGHT. FLASH FLOOD WATCH REMAINS IN
EFFECT.
SCHOLZ
&&
.PREV DISCUSSION... (ISSUED 430 PM EDT FRI SEP 22 2006)
SHORT TERM (TONIGHT AND SATURDAY)...
MAIN CONCERNS CENTER AROUND EXCESSIVE RAINFALL AND THREAT OF SEVERE
STORMS SATURDAY.
UPPER AIR PATTERN CURRENTLY SHOWS AN UNUSUALLY STRONG TROUGH ACROSS
THE UPPER MIDWEST. DEEP LOW PRESSURE AT THE SURFACE IS NOW
CO-LOCATED WITH UPPER LOW ACROSS NORTHERN IOWA. ANOTHER DISTURBANCE
OF CONCERN FOR OUR REGION IS CURRENTLY DIGGING SOUTHWARD ACROSS THE
CENTRAL ROCKIES. THIS FEATURE WILL ROTATE THROUGH THE BASE OF THE
EXISTING TROUGH AND MOVE ACROSS KANSAS SATURDAY AFTERNOON. AT THE
SURFACE...LOW PRESSURE WILL FORM ALONG A SURFACE TROUGH AND MOVE
INTO ILLINOIS LATE TOMORROW.
STRONG SOUTHWEST FLOW ACROSS THE LOWER OHIO VALLEY WILL ALLOW
MODIFIED TROPICAL MOISTURE TO STREAM NORTHWARD. THE NAM FORECASTS
AROUND 2 INCHES OF PRECIPITABLE WATER TO REMAIN ALONG THE OHIO
RIVER THROUGH SUNDAY MORNING.
EARLIER STORMS DUMPED ONE TO TWO INCHES ACROSS CENTRAL KENTUCKY WITH
AXIS OF HEAVIEST RAIN EXTENDING FROM BUTLER COUNTY NORTHEASTWARD
THROUGH THE SOUTHERN BLUEGRASS REGION. FEEL THE GREATEST THREAT OF
HEAVY RAINFALL TONIGHT WILL BE ALONG/NORTH OF THE OHIO RIVER.
CURRENTLY...WARM FRONT IS STALLED ALONG WESTERN KENTUCKY/TENNESSEE
BORDER. SHOWERS AND EXTENSIVE RAIN COOLED AIR WILL RETARD NORTHWARD
PROGRESSION OF THIS FRONT...BUT IT WILL EVENTUALLY MOVE NORTH INTO
CENTRAL INDIANA OVERNIGHT.
BOTH GFS AND NAM SHOW EXPANDING COVERAGE OF PRECIP LATER THIS
EVENING AND OVERNIGHT AS LOW LEVEL JET INCREASES AND A LEAD
DISTURBANCE EJECTS AHEAD OF THE LARGER TROUGH ACROSS THE MIDWEST.
BOTH MODELS CONCENTRATE PRECIP ALONG/NORTH OF THE OHIO RIVER.
ATTENTION NOW WILL TURN TO SEVERE WX CHANCES FOR SATURDAY. THE
SEVERE STORMS CENTER HAS PLACED OUR FORECAST AREA IN A SLIGHT RISK.
KENTUCKY WILL BE FIRMLY WITHIN WARM SECTOR TOMORROW. HIGH
TEMPERATURES WILL DEPEND ON CLOUD COVER AND PRECIP COVERAGE DURING
THE DAY...BUT TEMPERATURES WILL LIKELY REACH THE LOWER 80S ACROSS
THE SOUTH. WITH A LACK OF UPPER FORCING TOMORROW AFTERNOON ANY
STORMS WILL BE OF A MORE SCATTERED NATURE. HOWEVER...STRONG
UNI-DIRECTIONAL WIND SHEAR AND MODERATE SURFACED BASED INSTABILITY
WILL BRING A THREAT OF WIND DAMAGE. EXPECT BREEZY SOUTH WINDS
TOMORROW AS 35 MPH WINDS AT 3000 FEET MIX DOWN DURING THE AFTERNOON.
RAIN CHANCES WILL INCREASE TO CATEGORICAL LATE TOMORROW AS A LINE OF
STORMS ASSOCIATED WITH AN APPROACHING COLD FRONT APPROACHES
SOUTHWESTERN INDIANA. WITH STRENGTHENING MID LEVEL WINDS...SOME OF
THESE STORMS MAY PRODUCE DAMAGING WINDS AS WELL.
JSD
LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...
..POTENTIAL FOR SEVERE WEATHER OUTBREAK SATURDAY NIGHT ALONG
WITH MORE HEAVY RAINFALL...
SATURDAY NIGHT...CONTINUES TO LOOK LIKE A SQUALL LINE WITH
DAMAGING WINDS AND ISOLATED TORNADOES IS A VERY REAL THREAT
NW TO SE ACROSS THE FA.
SUNDAY WILL CONTINUE PREV FCST TREND WI RW- ENDING FROM NW TO SE
ACROSS THE FA AS THE REMNANTS OF THE COMPLEX AND VIGOROUS STORM
SYSTEM IS REPLACED BY A DRY NORTHWESTERLY FLOW THROUGH MIDWEEK. NOT
REALLY CANADIAN AIR BUT PACIFIC BEHIND THIS SYSTEM SO TEMPS WILL BE
NEAR OR ONLY A LITTLE BELOW SEASONAL NORMALS FOR THIS TIME OF YEAR.
DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME...THE LATEST
MODELS TO VARYING DEGREES ARE INDICATING THAT A RATHER STRONG TROUGH
WILL DROP SOUTHEAST INTO THE GREAT LAKES REGION AND FORCE A COLD
FRONT ACROSS THE REGION. ITS STILL TOO EARLY TO REALLY SETTLE ON
JUST HOW MUCH CANADIAN AIR WILL DROP SOUTHWARD WITH THIS SYSTEM. FOR
NOW WILL KEEP THE CURRENT FCST TRENDS FOR LATE IN THE WORKWEEK. --21
LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 700 AM EDT/600 AM CDT SUNDAY ALONG AND
NORTH OF A LINE FROM MORGANTOWN TO CAMPBELLSVILLE TO LEXINGTON.
IN...FLASH FLOOD WATCH UNTIL 700 AM EDT SUNDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023-KYZ024-
KYZ025-KYZ026-KYZ027-KYZ028-KYZ029-KYZ030-KYZ031-KYZ032-
KYZ033-KYZ034-KYZ035-KYZ036-KYZ037-KYZ038-KYZ039-KYZ040-
KYZ041-KYZ042-KYZ043-KYZ045-KYZ046-KYZ047-KYZ048-KYZ049-
KYZ053-KYZ054-KYZ055-KYZ061-KYZ062-KYZ063-KYZ064-KYZ065.
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076-INZ077-
INZ078-INZ079-INZ083-INZ084-INZ089-INZ090-INZ091-INZ092.
&&Hazardous weather outlook, Sep 22, 4:30 PM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORR TO DAYS NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT FRI SEP 22 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM CDT FRI SEP 22 2006 /430 PM EDT FRI SEP 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR ALL OF SOUTHERN INDIANA AND FOR CENTRAL KENTUCKY NORTH OF THE CUMBERLAND PARKWAY. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE THIS EVENING AND OVERNIGHT ALONG AND NORTH OF THE OHIO RIVER. AMPLE MOISTURE COMBINED WITH A SLOWLY MOVING WARM FRONT MAY LEAD TO INDIVIDUAL STORMS MOVING REPEATEDLY ACROSS THE SAME AREA. LOCALLY HEAVY RAINFALL MAY LEAD TO RUNOFF PROBLEMS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT SATURDAY AND SATURDAY NIGHT. AS A WARM FRONT MOVES NORTH TOMORROW...SURFACE INSTABILITY WILL INCREASE DURING THE DAY. AS A RESULT...IN ADDITION TO THE CONTINUING THREAT OF HEAVY RAINFALL...STRONG MID LEVEL WINDS WILL BRING A THREAT OF DAMAGING WINDS OR ISOLATED TORNADOES ASSOCIATED WITH ANY SCATTERED CONVECTION THAT DEVELOPS TOMORROW AFTERNOON. THE THREAT OF DAMAGING WINDS WILL INCREASE LATE TOMORROW AHEAD OF A COLD FRONT. LINEAR CONVECTION...IN THE FORM OF A SQUALL LINE OR INDIVIDUAL BOW ECHOS...MAY DEVELOP AND MOVE AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL AND DEADLY LIGHTNING WILL ACCOMPANY THESE STORMS. OUTSIDE OF ANY THUNDERSTORM...SOUTHERLY WINDS COULD GUST UP TO 30 MPH IN SPOTS SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS ANOTHER COLD FRONT AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED SATURDAY THROUGH EARLY SUNDAY MORNING ...ESPECIALLY SATURDAY NIGHT. MONITOR THE LATEST FORECASTS ON NOAA ALL-HAZARDS RADIO OR ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. JSD
In the hours before
Local storm report, Sep 22, 10:07 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HEAVY RAIN JEFFERSONVILLE 38.30N 85.73W
09/22/2006 M3.50 INCH CLARK IN TRAINED SPOTTER
OBSERVER REPORTED A STORM TOTAL OF 3.5 INCHES OF RAIN.
SEVERAL STREETS HAD SOME STANDING WATER.
&&
MRCSpecial weather statement, Sep 22, 10:09 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1009 PM EDT FRI SEP 22 2006 KYZ038-045-046-053-054-230300- LARUE-MARION-NELSON-SPENCER-WASHINGTON- 1009 PM EDT FRI SEP 22 2006 ...STRONG TO SEVERE STORMS WILL AFFECT LARUE...MARION... NELSON...SPENCER AND WASHINGTON COUNTIES... AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BARDSTOWN TO 10 MILES NORTH OF HODGENVILLE TO 7 MILES SOUTH OF ELIZABETHTOWN...MOVING EAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR BARDSTOWN BY 1015 PM EDT. NEAR NEW HAVEN BY 1020 PM EDT. NEAR MAUD BY 1025 PM EDT. NEAR ST. FRANCIS BY 1030 PM EDT. NEAR ST. CATHERINE BY 1035 PM EDT. NEAR WILLISBURG BY 1040 PM EDT. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND 42. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Local storm report, Sep 22, 10:31 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM EDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD ELIZABETHTOWN 37.70N 85.87W
09/22/2006 HARDIN KY LAW ENFORCEMENT
WATER WAS REPORTED IN HOMES IN ELIZABETHTOWN. IN
RADCLIFF...WATER WAS REPORTED IN BUSINESSES AND HOMES.
&&
MRCSpecial weather statement, Sep 22, 11:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1105 PM EDT FRI SEP 22 2006 INZ090>092-KYZ029>034-038-230330- BULLITT-CLARK-FLOYD-HARRISON-HENRY-JEFFERSON-OLDHAM-SHELBY-SPENCER- TRIMBLE- 1105 PM EDT FRI SEP 22 2006 ...STRONG STORMS AFFECTING BULLITT...CLARK...FLOYD... HARRISON...HENRY...JEFFERSON...OLDHAM... SHELBY...SPENCER AND TRIMBLE COUNTIES... AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BEDFORD TO NEAR PROSPECT TO JEFFERSONVILLE TO 7 MILES EAST OF CORYDON...AND MOVING EAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR UTICA BY 1110 PM EDT. NEAR VALLEY STATION BY 1115 PM EDT. NEAR SLIGO BY 1120 PM EDT. NEAR OKOLONA BY 1125 PM EDT. NEAR JEFFERSONTOWN BY 1130 PM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 121 AND 137. THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 0 AND 7. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 8. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 14 AND 9. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Local storm report, Sep 22, 11:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL ELIZABETHTOWN 37.70N 85.87W
09/22/2006 E1.00 INCH HARDIN KY TRAINED SPOTTER
&&
MRCLocal storm report, Sep 22, 11:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM EDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD ELIZABETHTOWN 37.70N 85.87W
09/22/2006 HARDIN KY TRAINED SPOTTER
RING ROAD WAS CLOSED WITH A CAR SUBMERGED. THERE HAVE
BEEN 4.45 INCHES OF RAIN OVER THE PAST HOUR.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:25 PM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 65 min |
| Sep 22, 8:48 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 27 min |
| Sep 22, 9:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin | 40 min |
| Sep 22, 9:35 PM EDT | Flash Flood Warning | LMK | Breckinridge, Hardin | 55 min |
| Sep 22, 10:31 PM EDT | Flash Flood Warning | LMK | Hardin | 59 min |
| Sep 22, 10:52 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 23 min |
| Sep 22, 11:28 PM EDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Sep 23, 12:21 AM EDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Sep 23, 12:25 AM EDT | Flash Flood Warning | LMK | Oldham, Shelby | 3 hr |
| Sep 23, 12:36 AM EDT | Severe Thunderstorm Warning | LMK | Butler | 39 min |
| Sep 23, 12:53 AM EDT | Flash Flood Warning | LMK | Franklin, Scott | 3 hr |
| Sep 23, 1:17 AM EDT | Flash Flood Warning | LMK | Butler | 3 hr |
| Sep 23, 1:47 AM EDT | Flash Flood Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas, Woodford | 118 min |
| Sep 23, 2:03 AM EDT | Flash Flood Warning | LMK | Anderson | 117 min |
| Sep 23, 2:25 AM EDT | Flash Flood Warning | LMK | Edmonson | 2 hr |
| Sep 23, 3:30 AM EDT | Severe Thunderstorm Warning | LMK | Adair | 30 min |
| Sep 23, 3:40 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 35 min |
| Sep 23, 3:46 AM EDT | Flash Flood Warning | LMK | Warren | 119 min |
| Sep 23, 3:55 AM EDT | Flash Flood Warning | LMK | Logan | 2 hr |
| Sep 23, 4:01 AM EDT | Flash Flood Warning | LMK | Madison | 119 min |
| Sep 23, 8:04 AM EDT | Flash Flood Warning | LMK | Logan | 3 hr |
| Sep 23, 12:35 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 40 min |
| Sep 23, 12:55 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Meade, Ohio | 50 min |
| Sep 23, 1:07 PM EDT | Flash Flood Warning | LMK | Jefferson | 5 hr |
| Sep 23, 1:44 PM EDT | Flash Flood Warning | LMK | Oldham, Shelby | 5 hr |
| Sep 23, 2:12 PM EDT | Flash Flood Warning | LMK | Bullitt, Hardin | 4 hr |
| Sep 23, 2:12 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 48 min |
| Sep 23, 2:25 PM EDT | Flash Flood Warning | LMK | Grayson, Ohio | 4 hr |
| Sep 23, 2:26 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 19 min |
| Sep 23, 2:40 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 35 min |
| Sep 23, 2:50 PM EDT | Flash Flood Warning | LMK | Butler, Logan | 4 hr |
| Sep 23, 3:14 PM EDT | Flash Flood Warning | LMK | Edmonson | 3 hr |
| Sep 23, 4:02 PM EDT | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Sep 23, 4:21 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.